News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: BUPROPION and sexual dysfunction


 Milda - Wed Mar 18, 2009 6:50 pm

Hi,

I would like to ask a question about Bupropion and how it effects sexual dysfunction. I think I have read all possible links in google about this drug, but still I've got some questions. I would really appreaciate if only you could answers these:

1. If a person does not have a depression, just a female sexual dysfunction (not interested in sex, anorgasmia, lack of lubrication etc) how should she use this drug? how much mg a day and for how long? I have read somewhere that it is possible to use this drug even couple hours before sexual intercourse, I wonder if that really works?

2. I am also interested in safety of this drug. If lady is healthy (except of mentioned problem) won't she make a trouble for herself of starting a medication like that? I mean, doesn't this drug cause any tolerance or something? But obviously sexual dysfunction can make life miserable, so that should be solved somehow... maybe there are any other drugs which could help in this situation?

3. Also I have read that unlikely other antidepressants this drug does not cause a weight gain. I just want to make sure that this is true?

I would be grateful for any information you could give me. Or at least if you could link me to a person (doctor or patient) who has some experience with this drug. It is very important to me.

Thank you in advance.
 Dr. E. Seigle - Thu Mar 19, 2009 4:06 pm

Hi Milda,

Hmmm....I am unaware that the medication you have brought up, bupropion, has been systematically researched and found to be an effective treatment for a primary problem of sexual dysfunction. It has been found to be effective for depression and for smoking cessation. It is true that Bupropion is sometimes added to another antidepressant that itself actually causes sexual dysfunction in depressed patients, and is thought by some to improve or reverse that side effect. Bupropion is often used as a single antidepressant, and it is true that bupropion is unique in its biochemical mechanism, and almost never causes sexual dysfunction as a side effect, as most other antidepressants do. Bupropion is generally safe, but as any medication can do, it can have risks and side effects. For example, headache and anxiety are occasional side effects, and seizures a potential serious, though not common, risk. i hope this helps to answer your questions.

-E. Seigle MD

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here